Alert archive / North Dakota / Wind Advisories in 2025

Wind Advisory 20, NWS Grand Forks, ND

October 25, 202512 counties in Minnesota; 16 counties in North Dakota

NWS Grand Forks, ND issued this wind advisory at Oct 25, 2025, 2:13 PM CDT for 12 counties in Minnesota; 16 counties in North Dakota. It took effect at Oct 26, 2025, 9:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 25, 2025, 2:13 PM CDT (19:13 UTC)
In effect from
Oct 26, 2025, 9:00 AM CDT
Expired
Oct 26, 2025, 6:00 PM CDT
In force
9 hr
Issued by
NWS Grand Forks, ND
All 28 counties

Becker County, MN, Clay County, MN, Kittson County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Traill County, ND, Walsh County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 11 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 7.2 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2025-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2025-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2250 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

684 
WWUS73 KFGF 251913
NPWFGF

URGENT - WEATHER MESSAGE
National Weather Service Grand Forks ND
213 PM CDT Sat Oct 25 2025

MNZ001>004-007-NDZ007-008-014>016-024-026>030-038-039-049-052>054-
260315-
/O.NEW.KFGF.WI.Y.0020.251026T1400Z-251026T2200Z/
West Polk-Norman-Clay-Kittson-West Marshall-Cavalier-Pembina-
Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks-Griggs-Steele-
Traill-Barnes-Cass-Ransom-Sargent-Richland-Western Walsh-
Including the cities of Drayton, Warren, Grand Forks, Fargo,
Gwinner, Grafton, New Rockford, Valley City, Lankin, Lisbon,
Mayville, East Grand Forks, Michigan, Hillsboro, Langdon, Leeds,
Forman, Cooperstown, Moorhead, Finley, Wahpeton, Cavalier, Devils
Lake, Crookston, Hallock, Halstad, and Ada
213 PM CDT Sat Oct 25 2025

...WIND ADVISORY IN EFFECT FROM 9 AM TO 5 PM CDT SUNDAY...

* WHAT...South winds 25 to 30 mph with gusts up to 45 mph expected.

* WHERE...Portions of northwest and west central Minnesota and 
  northeast and southeast North Dakota.

* WHEN...From 9 AM to 5 PM CDT Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

JR
5 follow-up statements
926 
WWUS73 KFGF 260358
NPWFGF

URGENT - WEATHER MESSAGE
National Weather Service Grand Forks ND
1058 PM CDT Sat Oct 25 2025

MNZ001>004-007-NDZ007-008-014>016-024-026>030-038-039-049-052>054-
261200-
/O.CON.KFGF.WI.Y.0020.251026T1400Z-251026T2200Z/
West Polk-Norman-Clay-Kittson-West Marshall-Cavalier-Pembina-
Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks-Griggs-Steele-
Traill-Barnes-Cass-Ransom-Sargent-Richland-Western Walsh-
Including the cities of Cavalier, Hallock, Devils Lake, Langdon,
Finley, Forman, Lankin, Drayton, Lisbon, Ada, Michigan,
Cooperstown, Grand Forks, New Rockford, Leeds, Mayville, Warren,
Fargo, Moorhead, Hillsboro, Halstad, Gwinner, East Grand Forks,
Valley City, Wahpeton, Crookston, and Grafton
1058 PM CDT Sat Oct 25 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 5 PM CDT SUNDAY...

* WHAT...South winds 25 to 30 mph with gusts up to 45 mph expected.

* WHERE...Portions of northwest and west central Minnesota and 
  northeast and southeast North Dakota.

* WHEN...From 9 AM to 5 PM CDT Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Perroux
485 
WWUS73 KFGF 260903
NPWFGF

URGENT - WEATHER MESSAGE
National Weather Service Grand Forks ND
403 AM CDT Sun Oct 26 2025

MNZ005-008-013>015-261715-
/O.EXA.KFGF.WI.Y.0020.251026T1400Z-251026T2200Z/
Roseau-East Marshall-Pennington-Red Lake-East Polk-
Including the cities of Red Lake Falls, Middle River, Roseau,
Newfolden, Fosston, and Thief River Falls
403 AM CDT Sun Oct 26 2025

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 5 PM CDT THIS 
AFTERNOON...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. 
  There is a 20% chance for isolated gusts in the 50 to 60 mph range.

* WHERE...East Marshall, East Polk, Pennington, Red Lake, and Roseau 
  Counties.

* WHEN...From 9 AM this morning to 5 PM CDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down. Gusty winds could make for difficult 
  travel conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution. Secure outdoor objects.

&&

$$

MNZ001>004-007-NDZ007-008-014>016-024-026>030-038-039-049-052>054-
261715-
/O.CON.KFGF.WI.Y.0020.251026T1400Z-251026T2200Z/
West Polk-Norman-Clay-Kittson-West Marshall-Cavalier-Pembina-
Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks-Griggs-Steele-
Traill-Barnes-Cass-Ransom-Sargent-Richland-Western Walsh-
Including the cities of Finley, Valley City, Hallock, Mayville,
Moorhead, Warren, Devils Lake, East Grand Forks, Crookston,
Halstad, Langdon, Ada, Hillsboro, Grand Forks, Leeds, Fargo,
Drayton, Forman, Cooperstown, Lankin, Grafton, Cavalier,
Michigan, Gwinner, New Rockford, Wahpeton, and Lisbon
403 AM CDT Sun Oct 26 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM 
CDT THIS AFTERNOON...

* WHAT...South winds 25 to 30 mph with gusts up to 50 mph expected. 
  There is a 20% chance for isolated gusts in the 50 to 60 mph range.

* WHERE...Portions of northwest and west central Minnesota and 
  northeast and southeast North Dakota.

* WHEN...From 9 AM this morning to 5 PM CDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down. Gusty winds could make for difficult 
  travel conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution. Secure outdoor objects.

&&

$$

CJ
577 
WWUS73 KFGF 261633
NPWFGF

URGENT - WEATHER MESSAGE
National Weather Service Grand Forks ND
1133 AM CDT Sun Oct 26 2025

MNZ001>005-007-008-013>015-NDZ007-008-014>016-024-026>030-038-039-
049-052>054-262200-
/O.CON.KFGF.WI.Y.0020.000000T0000Z-251026T2200Z/
West Polk-Norman-Clay-Kittson-Roseau-West Marshall-East Marshall-
Pennington-Red Lake-East Polk-Cavalier-Pembina-Benson-Ramsey-
Eastern Walsh-Eddy-Nelson-Grand Forks-Griggs-Steele-Traill-Barnes-
Cass-Ransom-Sargent-Richland-Western Walsh-
Including the cities of Warren, Middle River, Finley, Crookston,
Thief River Falls, Cooperstown, Leeds, Cavalier, Langdon, Valley
City, Fargo, Grand Forks, Forman, Gwinner, New Rockford, Fosston,
Wahpeton, Mayville, East Grand Forks, Halstad, Lankin, Newfolden,
Drayton, Roseau, Moorhead, Ada, Grafton, Red Lake Falls, Lisbon,
Devils Lake, Hallock, Michigan, and Hillsboro
1133 AM CDT Sun Oct 26 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph. There is 
  a 20% chance for isolated gusts in the 50 to 60 mph range.


* WHERE...Portions of northwest and west central Minnesota and 
  northeast and southeast North Dakota.

* WHEN...Until 5 PM CDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

JR
282 
WWUS73 KFGF 261953
NPWFGF

URGENT - WEATHER MESSAGE
National Weather Service Grand Forks ND
253 PM CDT Sun Oct 26 2025

MNZ022-027-029-030-262300-
/O.EXB.KFGF.WI.Y.0020.000000T0000Z-251026T2300Z/
Mahnomen-West Becker-Wilkin-West Otter Tail-
Including the cities of Detroit Lakes, Fergus Falls,
Breckenridge, and Mahnomen
253 PM CDT Sun Oct 26 2025

...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 45 mph.

* WHERE...Mahnomen, West Becker, West Otter Tail, and Wilkin 
  Counties.

* WHEN...Until 6 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

MNZ001>005-007-008-013>015-NDZ007-008-014>016-024-026>030-038-039-
049-052>054-262300-
/O.EXT.KFGF.WI.Y.0020.000000T0000Z-251026T2300Z/
West Polk-Norman-Clay-Kittson-Roseau-West Marshall-East Marshall-
Pennington-Red Lake-East Polk-Cavalier-Pembina-Benson-Ramsey-
Eastern Walsh-Eddy-Nelson-Grand Forks-Griggs-Steele-Traill-Barnes-
Cass-Ransom-Sargent-Richland-Western Walsh-
Including the cities of Warren, Middle River, Finley, Crookston,
Thief River Falls, Cooperstown, Leeds, Cavalier, Langdon, Valley
City, Fargo, Grand Forks, Forman, Gwinner, New Rockford, Fosston,
Wahpeton, Mayville, East Grand Forks, Halstad, Lankin, Newfolden,
Drayton, Roseau, Moorhead, Ada, Grafton, Red Lake Falls, Lisbon,
Devils Lake, Hallock, Michigan, and Hillsboro
253 PM CDT Sun Oct 26 2025

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CDT THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph. There is 
  a 20% chance for isolated gusts in the 50 to 60 mph range.


* WHERE...Portions of northwest and west central Minnesota and 
  northeast and southeast North Dakota.

* WHEN...Until 6 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

JR
562 
WWUS73 KFGF 262241
NPWFGF

URGENT - WEATHER MESSAGE
National Weather Service Grand Forks ND
541 PM CDT Sun Oct 26 2025

MNZ001>005-007-008-013>015-022-027-029-030-NDZ007-008-014>016-024-
026>030-038-039-049-052>054-262345-
/O.EXP.KFGF.WI.Y.0020.000000T0000Z-251026T2300Z/
West Polk-Norman-Clay-Kittson-Roseau-West Marshall-East Marshall-
Pennington-Red Lake-East Polk-Mahnomen-West Becker-Wilkin-West
Otter Tail-Cavalier-Pembina-Benson-Ramsey-Eastern Walsh-Eddy-
Nelson-Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-
Sargent-Richland-Western Walsh-
Including the cities of Grand Forks, Cooperstown, Lankin, Detroit
Lakes, Hallock, Mahnomen, Valley City, Lisbon, Devils Lake,
Middle River, Wahpeton, Leeds, Grafton, Gwinner, Halstad,
Breckenridge, Moorhead, Langdon, Roseau, New Rockford, Forman,
Ada, Drayton, Fergus Falls, Warren, Mayville, Newfolden,
Crookston, Hillsboro, Fargo, Fosston, Michigan, Finley, East
Grand Forks, Cavalier, Red Lake Falls, and Thief River Falls
541 PM CDT Sun Oct 26 2025

...WIND ADVISORY WILL EXPIRE AT 6 PM CDT THIS EVENING...

Although gusty winds may linger into the early evening, the strong 
wind threat has ended. Thus the Wind Advisory will expire at 6 PM 
CDT.

$$

Thomas

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at Oct 25, 12:28 PM CDT, 1 hour 45 minutes earlier. Its key messages:

  • Warmer then average through the weekend with gusty winds on Sunday.
  • High confidence in a wetting rain early next week.
Area forecast discussion, Oct 25, 12:28 PM CDT, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
1228 PM CDT Sat Oct 25 2025

.KEY MESSAGES...

- Warmer then average through the weekend with gusty winds on
 Sunday.

- High confidence in a wetting rain early next week.

&&

.UPDATE...
Issued at 1227 PM CDT Sat Oct 25 2025

Fog has improved across most of the SPS area, although stratus
continues to stretch towards Devils Lake as well as the Fargo
area and west central MN. Will let the SPS expire as scheduled
at the top of the hour, but bumped up cloud cover across
portions of our forecast area for the rest of the afternoon.

UPDATE
Issued at 730 AM CDT Sat Oct 25 2025

Dense fog continues to slowly work its way northward into
far southeast ND, as driven by moisture advection. Fog will
continue to migrate northward deeper into eastern ND just west
of the Red River Valley.

Uncertainty exists in cloud cover today, with low stratus
capable of lingering throughout the day. Should this occur,
cooler daytime temperatures will ensue staying within the 50s.

&&

.DISCUSSION...
Issued at 338 AM CDT Sat Oct 25 2025

...Synopsis...

Upper ridging aloft this weekend will promote above average
temperatures today and Sunday. Tightening pressure gradient and
increased low level winds will bring gusty winds today, tonight,
and Sunday. This weekend's upper ridging will give way to
troughing aloft early next week. Sufficient forcing and moisture
lends high confidence in at least a wetting rainfall within
portions of eastern Dakotas into Minnesota between Monday and
Tuesday.

...Dense fog this morning...

Early this morning, satellite is showing fog and very low
stratus forming/advecting within eastern South Dakota,
with dense fog noted along and near the escarpment west of
James River Valley. This is due to low level moisture advection
into relatively cool air mass over the Northern Plains. High
resolution guidance like HRRR/RAP/HREF all depict this scenario,
with eventual overspreading of dense fog into eastern ND, mainly
west of the Red River Valley. There is some potential in dense
fog hugging along the western portion of the Red River Valley
itself, however, there is lower confidence in this. Guidance
advects this fog into the region by sunrise, lingering through
the morning, and perhaps lasting into the afternoon hours. As is
typical for this time of year, fog can linger a bit longer than
what guidance would indicate. One thing that may help cease fog
by the afternoon will be increasing winds, perhaps helping mix
out or at least lift fog into stratus. While there isn't a
Dense Fog Advisory out yet, there will likely be a need for one
today.

...Above average temperatures and gusty winds this weekend...

Upper ridging over the region today and Sunday and long southerly
fetch will promote warming temperatures aloft to advect into
the region. This will bring above average temperatures, although
how much above will depend on cloud cover. Temperatures will
confidently reach into the 50s, with temperatures into the 60s
still possible (more likely if skies remain clear).

Tightening surface pressure gradient as well as increasing winds
aloft over the Dakotas will promote gusty south to southeast winds
in excess of 30 mph today through Sunday. The south-southeast
direction of winds tonight as well as low level jet around 45
mph may promote gusty winds through the overnight hours Saturday
within the Red River Valley.

While pressure gradient alone will help drive windy conditions,
there is some uncertainty in how high wind gusts will reach.
This is due to uncertainty in mixing potential into the stronger
wind just above the surface, particularly on Sunday. Increasing
cloud cover ahead of an approaching trough and associated
moisture may temper mixing potential.

There is a 30% chance winds will reach into the 45-55 mph range
Saturday overnight into Sunday within eastern North Dakota and
the Red River Valley.

...Wetting rainfall early next week...

This weekend's upper ridge will continue to build north and east
into Canada, to a point where it cuts itself off as strong
anticyclone near the southern Hudson Bay region. While this
occurs, upper troughing on the cyclonic side of upper jet
nosing into the Pacific Northwest will induce upper troughing
into the central CONUS along with Pacific-sourced moisture.

The strong upper anticyclone will promote a block-type pattern,
helping split energy associated with the upper trough into
interior Canada as well as into the Central Mississippi Valley
by Tuesday. During this transition, sufficient moisture and
forcing will produce rainfall within the Northern Plains Monday
and Tuesday. While this splitting of energy will mitigate
overall strength of synoptic forcing, relatively rich moisture
content along with mesoscale forcing will drive rainfall in
excess of 0.25 inches, potentially as high as 1.5 inches.

Strong and persistent convergence within the central and
eastern Dakotas will help focus precipitation near a surface
north-to-south oriented surface trough. This convergence
coupled with divergence aloft will also help promote fgen in the
low and mid levels. Guidance also hints as some
conditional/slantwise instability feeding into these fgen
circulations. These mesoscale forcing mechanisms lower
confidence in how widespread soaking rainfall amounts in excess
of 0.5 inches will be. Should this type of mesoscale forcing
dominate, rainfall may be locally enhanced while also spatially
smaller near the surface trough. This would also make higher end
amounts in the 1.0-1.5 inch range more likely, but again in a
spatially smaller area. As of now, ensemble guidance keeps the
chance for these higher end amounts (30%) within central to
eastern North Dakota Monday through Tuesday.

&&

.AVIATION /18Z TAFS THROUGH 18Z SUNDAY/...
Issued at 1227 PM CDT Sat Oct 25 2025

Stratus moving into the southern and western portions of the
forecast area, with IFR over the Devils Lake basin and MVFR for
the southern Red River Valley into west central MN. KGFK and the
MN airports remain VFR, but think there will be at least some
period of MVFR this afternoon. Some improvement to VFR as some
mid clouds move in, but most locations should drop down to the
2500-3000 ft range by the end of the period as moisture
continues to move north on the stout south winds. Winds will
remain fairly breezy overnight, with 15 to 20 sustained and some
gusts up above 20 kts possible. Winds will pick up further by
tomorrow morning from the south to southeast, with gusts above
30 kts.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...None.
MN...None.

&&

UPDATE...CJ/JR
DISCUSSION...CJ
AVIATION...JR
Hazardous weather outlook, Oct 25, 4:49 AM CDT, 9 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Grand Forks ND
449 AM CDT Sat Oct 25 2025

MNZ001>009-013>017-022>024-027>032-040-NDZ053-261000-
West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods-
West Marshall-East Marshall-North Beltrami-Pennington-Red Lake-
East Polk-North Clearwater-South Beltrami-Mahnomen-
South Clearwater-Hubbard-West Becker-East Becker-Wilkin-
West Otter Tail-East Otter Tail-Wadena-Grant-Richland-
449 AM CDT Sat Oct 25 2025

This hazardous weather outlook is for portions of eastern North
Dakota, west central and northwest Minnesota.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated today.

NDZ006>008-014>016-024-026>030-038-039-049-052-054-261000-
Towner-Cavalier-Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-
Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-
Western Walsh-
449 AM CDT Sat Oct 25 2025

This hazardous weather outlook is for portions of eastern North
Dakota.

.DAY ONE...Today and Tonight

Areas of dense fog west of the Red River Valley in eastern North
Dakota through this morning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated today.

Nearby

Wind Advisories in North Dakota, 2025Wind Advisories in Minnesota, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.